U.S. doctors online nowAsk doctors free
Columbus, OH
A 23-year-old female asked:

is a rash caused by meloxicam serious?

5 doctor answers11 doctors weighed in
Dr. Nathaniel Drourr
Pain Management 29 years experience
Maybe: Any rash can worsen or be the start of a more serious reaction. I would show it to your prescribing doc.
Dr. Marshall Bedder
Pain Management 38 years experience
Potentially: Any new rash after taking a medication may indicate an allergy. You should stop taking the medication and contact your Care Provider. Note any other symptoms, such as itchiness, problems breathing or Gastrointestinall upset. This will help your Medical Professional figure out what is going on. Many people get a rash when they have a viral illness, and it may be the reason you are taking it.
Dr. David Rosenfeld
Pain Management 27 years experience
Any reaction to medication can be serious. Call your prescribing physician.
Apr 29, 2017
Dr. Tsu-Yi Chuang
Dermatology 50 years experience
Depends: most of time, it's not serious if happens. But, among those who developed side effects, 0.4% would have a serious skin condition called Toxic Epidermal Necrolysis (TEN) which might be life-threatening. But fortunately, it's very rare as statistics indicated.
Dr. Michael Stephenson
Pain Management 44 years experience
Meloxicam rash: A rash with meloxicam is a relatively uncommon side effect. Whether or not it is serious is determined by how bad the rash is and how critical it is that you remain on the meloxicam. Their are other meloxicam-like medications available to use instead of this medication if you really need an anti-inflammatory agent in your illness. Talk to your doctor about the rash.
Dr. Ron Jones
Dr. Ron Jones answered
Family Medicine 45 years experience
Could Be: If your rash was definitely identified to be from Meloxicam, this would indicate some sort of sensitivity or reaction to this medication. If your were to take the medication yet again, you could have an even worse reaction as the body builds up more antibodies to the drug. So yes, it could be dangerous to take this medication in the future.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 16, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.